MAUDE Adverse Event Report: HAEMONETICS, INC. CELL SAVER ELITE PLUS AUTOTRANSFUSION SYSTEM; CELL SAVER ELITE SET - 125ML,

HAEMONETICS, INC. CELL SAVER ELITE PLUS AUTOTRANSFUSION SYSTEM; CELL SAVER ELITE SET - 125ML,
Model Number CSE-P-125
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2021 haemonetics manufacturing performed a visual inspection of the received bowl from the cell saver® elite set: 125ml and confirmed.Blood in the inner core and a visible crack was identified on the inner core of the bowl.Although there was no serious injury or harm, past reporting (1219343-2020-00001-01) indicates this particular malfunction on a similar device has been associated with a reported death event.The investigation of 1219343-2020-00001-01 indicated the inner core of the bowl malfunctioned via a crack but did not cause or contribute to the reported incident according to the surgeon that performed the surgery.Haemonetics decided to conservatively report inner core cracks that are confirmed by manufacturing due the event of the past report.
 
Event or Problem Description
On (b)(6) 2021, haemonetics was notified of a long empty error message following emptying 7th or 8th bowl in the (b)(6), utilizing the cell saver® elite processing set - 125ml.Volume of blood lost due to the long empty was approximately.125 ml (i.E.The volume of the bowl that wouldn't empty).There were no obvious internal cracks seen at the time.

Brand Name
CELL SAVER ELITE PLUS AUTOTRANSFUSION SYSTEM
Common Device Name
CELL SAVER ELITE SET - 125ML,
Manufacturer (Section D)
HAEMONETICS, INC.
125 summer street
boston MA 02110
MDR Report Key12699502
Report Number1219343-2021-00135
Device Sequence Number4703510
Product Code CAC
UDI-Device Identifier10812747016537
UDI-Public(01)10812747016537(17)240111(10)0121024
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberCSE-P-125
Device Lot Number0121024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1